Hail, Grant
- When
- August 8, 1:40 PM PST
- Where
- Grant County, 10 mi NNE of Izee
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.150, -119.267
Hail covering ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 8, 9:15 AM PST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT TUE AUG 8 2006
UPDATED SHORT TERM...FIRE WEATHER AND AVIATION DISCUSSIONS
.SHORT TERM...TODAY AND TONIGHT...DOPPLER RADAR SHOWS A LINE OF
SHOWERS AND THUNDERSTORMS MOVING ACROSS MORROW AND UMATILLA COUNTIES
AND INTO BENTON AND YAKIMA COUNTIES AT THIS TIME. THE CONVECTION IS
ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING TO THE
NORTHEAST ACROSS THE FORECAST AREA TODAY AND THIS EVENING. THE
NORTHEAST QUADRANT OF THE LOW HAS VERY DIFFLUENT FLOW ALOFT...WHICH
IS PRODUCING DYNAMIC LIFT. A POCKET OF COLDER AIR ASSOCIATED WITH
THE LOW IN THE UPPER ATMOSPHERE WILL STEEPEN TEMPERATURE LAPSE RATES
AND THUS KEEP THE ATMOSPHERE BUOYANT AND THUS UNSTABLE THROUGH THIS
EVENING. THE DYNAMIC LIFT WILL INTERACT WITH MID LEVEL MOISTURE AND
THE UNSTABLE AIRMASS TO TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH THIS EVENING. MOST THUNDERSTORMS WILL PRODUCE LITTLE RAIN.
THE LOW WILL OPEN UP AND BECOME AN UPPER LEVEL SHORTWAVE THIS
EVENING OVER NORTHEAST OREGON AND THEN EXIT THE REGION SOON AFTER
MIDNIGHT. POLAN
.AVIATION...VFR CONDITIONS WILL BE PREVALENT FOR THE NEXT 24 HOURS
AT ALL TAF LOCATIONS AND ALONG ALL TWEB ROUTES. HOWEVER...
THUNDERSTORMS THROUGH THIS EVENING COULD OCCASIONALLY LOWER CEILINGS
AND VISIBILITY TO MVFR LEVELS...ESPECIALLY NEAR KRDM AND THE
SOUTHERN PORTIONS OF TWEB ROUTES 366 AND 368. SOME THUNDERSTORMS
COULD ALSO PRODUCE GUSTY WINDS OR HAIL. WITH THE PRESENCE OF
THUNDERSTORMS GUSTY SURFACE WINDS UP TO 35 KTS ARE POSSIBLE AT ALL
TAF LOCATIONS THROUGH THIS EVENING. THUNDERSTORMS SHOULD FINALLY END
LATE THIS EVENING AND OVERNIGHT. PERRY
&&
.FIRE WEATHER...HAVE ISSUED RED FLAG WARNINGS FOR CENTRAL/NE OREGON
AS WELL AS FOR SOUTHEAST WASHINGTON (FIRE ZONES 631 THROUGH 638 AND
675) THROUGH 10 PM PDT TONIGHT FOR FREQUENT LIGHTNING/SCATTERED
THUNDERSTORMS WITH DRY FUELS. HAVE A CONCERN WITH THE SLOW MOVEMENT
OF THE UPPER LOW THAT STORMS COULD LINGER ACROSS FAR EASTERN OREGON
INTO THE OVERNIGHT HOURS. WILL MONITOR SITUATION FOR POSSIBLE
EXTENSION OF RED FLAG WARNING. WINDS WILL BE LOCALLY BREEZY ACROSS
THE COLUMBIA BASIN AND EASTERN COLUMBIA RIVER GORGE THIS
AFTERNOON/EVENING...BUT WITH RHS IN THE 20 PERCENT RANGE...WILL
REMAIN UNDER RED FLAG CRITERIA. ALLEN/POLAN
&&
.PREVIOUS DISCUSSION... (ISSUED 230 AM PDT TUE AUG 8 2006)
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MID LEVEL LOW PRESSURE
WILL TRACK ACROSS THE TWO STATE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING. SPC HAS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS OUR FAR EASTERN AREA TODAY AND INCLUDED GUSTY
WIND AND HAIL FOR THIS AFTN/EVE FOR WALLOWA COUNTY. THE LOW SLOWLY
DRIFTS AWAY OF THE AREA TONIGHT WITH DRIER AIR MOVING INTO THE
REGION FROM WEST TO EAST. A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO
THE REGION WITH MOSTLY DRY CONDITIONS CONTINUING INTO THE MIDWEEK.
SFC WINDS INCREASE ACROSS PORTIONS OF THE AREA TODAY SUCH AS NEAR
ELN WITH BREEZY TO WINDY CONDITIONS POSSIBLE. TEMPERATURES SHOULD BE
COOLER THAN YDAY BUT STILL AROUND SEASONAL AVERAGES.
LONG TERM...THURSDAY THROUGH TUESDAY...THE NEXT WEATHER SYSTEM WILL
MOVE INTO THE AREA ON THURSDAY AS AN UPPER TROUGH WITH A SOUTHWEST
FLOW AHEAD OF IT. THIS FLOW WILL TRANSPORT MORE UNSTABLE AND MOIST
AIR INTO THE FORECAST AREA...ESPECIALLY SOUTHERN AND EASTERN AREAS.
THIS COULD BRING ANOTHER EPISODE OF THUNDERSTORMS (POSSIBLY DRY) FOR
THURSDAY. THIS UPPER TROUGH WILL THEN PROGRESS EASTWARD WITH SOME
COOLER AIR BEHIND THE COLD FRONT ASSOCIATED WITH THE WEATHER SYSTEM
FOR FRIDAY THROUGH SATURDAY. THEN A DRY AND STABLE WEATHER PATTERN
WILL TAKE OVER AND KEEP IT DRY WITH ANOTHER WARMING TREND FROM
SUNDAY THROUGH TUESDAY. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 88 60 86 59 / 40 30 0 10
ALW 89 62 88 62 / 30 30 0 10
PSC 91 59 90 63 / 40 20 0 0
YKM 89 59 86 58 / 40 10 0 10
HRI 90 59 89 62 / 40 30 0 10
ELN 84 59 83 60 / 40 10 0 10
RDM 82 48 86 52 / 30 20 0 10
LGD 87 56 88 55 / 30 30 10 10
5J0 89 53 90 52 / 40 30 10 10
DLS 85 60 87 62 / 30 10 0 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FOR FREQUENT/ABUNDANT LIGHTNING AND DRY FUELS
UNTIL 10 PM PDT THIS EVENING FOR FIRE ZONES:
632-633-634-635-638.
WA...RED FLAG WARNING FOR FREQUENT/ABUNDANT LIGHTNING AND DRY FUELS
UNTIL 10 PM PDT THIS EVENING FOR FIRE ZONES: 631-633-675.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/83/83/89HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PDT TUE AUG 8 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-091115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PDT TUE AUG 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER WATCH
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES
SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE AREA TODAY
AND SOME OF THE STORMS WILL PRODUCE LITTLE RAINFALL AND FREQUENT
LIGHTNING. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF
THE AREA TODAY. PLEASE REFER TO PDXRFWPDT FOR FURTHER INFORMATION.
IN ADDITION THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER AND
NEAR WALLOWA COUNTY. THE MAIN THREAT FROM STRONGER STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGHT MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MAINLY OVER AND NEAR WALLOWA
COUNTY THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS
SHOULD BE THE MAIN THREAT FOR SEVERE WEATHER.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1029 AM PDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 W POST 44.12N 120.69W
08/07/2006 E1.00 INCH CROOK OR PARK/FOREST SRVC
AT PRINEVILLE RESERVOIR STATE PARK
&&
HULLThe Pendleton radar (KPDT), 174 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 hail. Local standard time, as filed.
Hail covering ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530406.